NIOSHTIC-2 Publications Search
Nosocomial poisoning associated with emergency department treatment of organophosphate toxicity Georgia 2000.
Geller-RJ; Singleton-KL; Tarantino-ML; Drenzek-CL; Toomey-KE
MMWR 2001 Jan; 49(51):1156-1158
Emergency department (ED) staff caring for patients contaminated with toxic chemicals are at risk for developing toxicity from secondary contamination. This report describes three cases of occupational illnesses associated with organophosphate toxicity caused by exposure to a contaminated patient and underscores the importance of using personal protection equipment (PPE) and establishing and following decontamination procedures in EDs and other areas of acute care hospitals.
Health-care-personnel; Health-care; Protective-measures; Protective-clothing; Protective-equipment; Personal-protective-equipment; Organo-phosphorus-compounds
Issue of Publication
Morbidity and Mortality Weekly Report
Page last reviewed: September 2, 2020
Content source: National Institute for Occupational Safety and Health Education and Information Division